Alert archive / Kansas / High Wind Watches in 2006
High Wind Watch 1, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Apr 6, 2006, 3:41 AM CDT for 27 counties in Kansas. It took effect at Apr 7, 2006, 8:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 6, 2006, 3:41 AM CDT (08:41 UTC)
- In effect from
- Apr 7, 2006, 8:00 AM CDT
- Expired
- Apr 7, 2006, 3:46 AM CDT
- In force
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4006 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 060841 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 341 AM CDT THU APR 6 2006 ...POWERFUL STORM TO BRING HIGH WINDS TO SOUTHWEST KANSAS... .A VERY DEEP AND SLOW MOVING SPRING STORM WILL BRING VERY STRONG NORTH WINDS TO SOUTHWEST KANSAS ON FRIDAY. THE STRONGEST WINDS WILL BE FELT IN FAR SOUTHWEST AND WEST CENTRAL KANSAS DURING MAINLY THE MORNING HOURS WITH THE REST OF SOUTHWEST AND PORTIONS OF SOUTH CENTRAL KANSAS EXPERIENCING THE VERY STRONG WINDS DURING MIDDAY AND THE AFTERNOON AS THE LOW PRESSURE SYSTEM SLOWLY MOVES EAST. KSZ030-031-043>046-061>066-074>081-084>090-061645- /O.NEW.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 341 AM CDT THU APR 6 2006 /241 AM MDT THU APR 6 2006/ ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. NORTH TO NORTHWEST WINDS OF 35 TO 45 MPH ARE EXPECTED TO IMPACT ALL OF SOUTHWEST KANSAS. GUSTS OF 55 TO 60 MPH ARE ALSO ANTICIPATED. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ UMSCHEID
4 follow-up statements
000 WWUS73 KDDC 061621 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1121 AM CDT THU APR 6 2006 ...POWERFUL STORM TO BRING HIGH WINDS TO SOUTHWEST KANSAS FRIDAY... .A VERY DEEP AND SLOW MOVING SPRING STORM WILL BRING VERY STRONG NORTH WINDS TO SOUTHWEST KANSAS ON FRIDAY. THE STRONGEST WINDS WILL BE FELT IN FAR SOUTHWEST AND WEST CENTRAL KANSAS DURING MAINLY THE MORNING HOURS WITH THE REST OF SOUTHWEST AND PORTIONS OF SOUTH CENTRAL KANSAS EXPERIENCING THE VERY STRONG WINDS DURING MIDDAY AND THE AFTERNOON AS THE LOW PRESSURE SYSTEM SLOWLY MOVES EAST. KSZ030-031-043>046-061>066-074>081-084>090-062100- /O.CON.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1121 AM CDT THU APR 6 2006 /1021 AM MDT THU APR 6 2006/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. NORTH TO NORTHWEST WINDS OF 35 TO 45 MPH ARE EXPECTED TO IMPACT ALL OF SOUTHWEST KANSAS. GUSTS OF 50 TO 60 MPH ARE ALSO POSSIBLE. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ LACY
000 WWUS73 KDDC 061946 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 246 PM CDT THU APR 6 2006 ...POWERFUL STORM TO BRING STRONG WINDS TO SOUTHWEST KANSAS THIS AFTERNOON AND AGAIN FRIDAY... .A VERY DEEP AND SLOW MOVING SPRING STORM WILL BRING VERY STRONG NORTH WINDS TO SOUTHWEST KANSAS THIS AFTERNOON AND AGAIN ON FRIDAY. THE STRONGEST WINDS WILL BE FELT IN FAR SOUTHWEST AND WEST CENTRAL KANSAS DURING THE MORNING HOURS FRIDAY WITH THE REST OF SOUTHWEST AND PORTIONS OF SOUTH CENTRAL KANSAS EXPERIENCING THE VERY STRONG WINDS IN THE AFTERNOON AS THE LOW PRESSURE SYSTEM SLOWLY MOVES EAST. KSZ065-066-079>081-089-090-070300- /O.NEW.KDDC.WI.Y.0018.060406T2000Z-060407T0300Z/ /O.CON.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/ PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 246 PM CDT THU APR 6 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. GUSTY SOUTHWEST WINDS WILL CONTINUE TO INCREASE OVER THE AREA THIS AFTERNOON AND INTO THE EARLY EVENING. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH ARE POSSIBLE THROUGH 10 PM CDT. ON FRIDAY...NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED TO IMPACT ALL OF SOUTHWEST KANSAS. GUSTS OF 50 TO 60 MPH ARE ALSO POSSIBLE. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ030-031-043>046-061>064-074>078-084>088-070400- /O.CON.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 246 PM CDT THU APR 6 2006 /146 PM MDT THU APR 6 2006/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED TO IMPACT ALL OF SOUTHWEST KANSAS. GUSTS OF 50 TO 60 MPH ARE ALSO POSSIBLE. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 28
000 WWUS73 KDDC 070151 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 851 PM CDT THU APR 6 2006 ...POWERFUL STORM TO BRING STRONG WINDS TO SOUTHWEST KANSAS ON FRIDAY... .A VERY DEEP AND SLOW MOVING SPRING STORM WILL BRING VERY STRONG NORTH WINDS ON FRIDAY. THE STRONGEST WINDS WILL BE FELT IN FAR SOUTHWEST AND WEST CENTRAL KANSAS DURING THE MORNING HOURS FRIDAY WITH THE REST OF SOUTHWEST AND PORTIONS OF SOUTH CENTRAL KANSAS EXPERIENCING THE VERY STRONG WINDS IN THE AFTERNOON AS THE LOW PRESSURE SYSTEM SLOWLY MOVES EAST. KSZ065-066-079>081-089-090-071000- /O.CAN.KDDC.WI.Y.0018.000000T0000Z-060407T0300Z/ /O.CON.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/ PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 851 PM CDT THU APR 6 2006 ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM CDT FRIDAY THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM CDT FRIDAY THROUGH FRIDAY AFTERNOON. THE STRONG WINDS HAVE DECREASED TO BELOW WIND ADVISORY LEVELS FOR THE REST OF THE EVENING. ON FRIDAY HIGH WINDS FROM THE NORTH TO NORTHWEST OF 30 TO 40 MPH ARE EXPECTED TO IMPACT ALL OF SOUTHWEST KANSAS. GUSTS OF 50 TO 60 MPH ARE ALSO POSSIBLE. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KSZ030-031-043>046-061>064-074>078-084>088-071000- /O.CON.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 851 PM CDT THU APR 6 2006 /751 PM MDT THU APR 6 2006/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ FRIDAY THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ FRIDAY THROUGH FRIDAY AFTERNOON. NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED TO IMPACT ALL OF SOUTHWEST KANSAS. GUSTS OF 50 TO 60 MPH ARE ALSO POSSIBLE. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 06
000 WWUS73 KDDC 070846 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 346 AM CDT FRI APR 7 2006 ...POWERFUL STORM TO BRING STRONG WINDS TO SOUTHWEST KANSAS TODAY... .A VERY DEEP AND SLOW MOVING SPRING STORM WILL BRING VERY STRONG NORTHWEST WINDS TO ALL OF SOUTHWEST KANSAS TODAY. THE STRONGEST WINDS WILL BE FELT IN FAR SOUTHWEST AND WEST CENTRAL KANSAS DURING THE MORNING HOURS WITH THE REST OF SOUTHWEST AND PORTIONS OF SOUTH CENTRAL KANSAS EXPERIENCING THE VERY STRONG WINDS IN THE AFTERNOON AS THE LOW PRESSURE SYSTEM SLOWLY MOVES EAST. KSZ030-031-043>046-061>065-074>080-084>089-071700- /O.UPG.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/ /O.NEW.KDDC.HW.W.0003.060407T1500Z-060407T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 346 AM CDT FRI APR 7 2006 /246 AM MDT FRI APR 7 2006/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED TO BEGIN SHORTLY AFTER DAWN THIS MORNING. WINDS WILL GRADUALLY INCREASE IN STRENGTH BY LATE MORNING REACHING 35 TO 45 MPH WITH HIGHER GUSTS OF 55 TO 60 MPH...ESPECIALLY IN HEAVIER RAIN BANDS WHICH ARE EXPECTED TO ROTATE THROUGH MOST OF THE AREA. A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS WILL BE 40 MPH OR GREATER...OR WIND GUSTS OF 58 MPH OR GREATER WILL OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ KSZ066-081-090-071700- /O.UPG.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/ /O.NEW.KDDC.WI.Y.0019.060407T1500Z-060407T2300Z/ STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... MEDICINE LODGE...KIOWA...SUN CITY 346 AM CDT FRI APR 7 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED TO BEGIN BY MID- MORNING AND CONTINUE THROUGH THE DAY. WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE...ESPECIALLY IN HEAVIER RAIN BANDS WHICH ARE EXPECTED TO ROTATE THROUGH PORTIONS OF THE AREA . A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UMSCHEID
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Apr 6, 3:04 AM CDT, 37 minutes earlier.
Area forecast discussion, Apr 6, 3:04 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 304 AM CDT THU APR 6 2006 .DISCUSSION... DAYS 1-2... A VERY SIGNIFICANT MID LATITUDE CYCLONE WILL IMPACT WESTERN KANSAS TODAY THROUGH FRIDAY. EARLY MORNING WATER VAPOR LOOP SHOWS THE CLASSIC CYCLONE QUITE WELL WITH THE H5 LOW CENTER ENTERING SOUTHWEST WYOMING. THE FIRST MID-UPPER JET STREAK/VORT MAX HAS ROTATED NORTHWARD PRODUCING CONVECTION IN THE NORTHERN HIGH PLAINS LATE LAST NIGHT WHICH CONTINUES AS OF THE TIME OF THIS WRITING. OF MORE INTEREST HOWEVER IS THE MORE SIGNIFICANT JET STREAK AT THE BASE OF A FAIRLY SHORT WAVELENGTH TROUGH OVER THE SOUTHWEST. TUSCON AZ RAOB REPORTED 140KT H25 WINDS IN THIS CORE. THIS COMPACT AND POTENT JET STREAK WILL ENTER THE SOUTHERN/CENTRAL PLAINS BY MIDDAY. LEFT EXIT REGION OF THIS JET WILL BE OVER CENTRAL KANSAS. MODELS HAVE FINALLY CAUGHT ON TO THE LOWER TROPOSPHERIC DEVELOPMENT IN ASSOCIATION WITH THE VERY IMPRESSIVE LEFT EXIT REGION. INCREDIBLE CYCLOGENESIS IN THE LOWER TROP WITH MSLP FALLS IN THE CENTER OF THE SFC CYCLONE OF 8-10 MB OVER A 6 TO 9 HOUR PERIOD TODAY. AS THE CYCLONE DEEPENS, IT WILL REMAIN ANCHORED OVER NORTH CENTRAL KANSAS. THIS IS WHERE ROBUST CONVECTION SHOULD INITIATE BY MIDDAY...JUST NORTHEAST OF THE DDC CWA. WILL HAVE SOME FAIRLY LOW POPS IN THE NORTHEAST HALF OF THE CWA TODAY WITH THE SYNOPTIC DRY INTRUSION AND LOW LEVEL DOWNSLOPE DOMINATING ACROSS WESTERN KS. REGARDING OTHER SENSIBLE WEATHER...MSLP AND LOWER TROP HEIGHT GRADIENTS WILL REMAIN WEAK ENOUGH OVER SOUTHWEST KANSAS TO KEEP WINDS OUT OF ADVISORY CRITERIA. THE SAME CANT BE SAID FOR MY NEIGHBORS TO MY IMMEDIATE SOUTH THOUGH OUR TURN WILL COME HOWEVER FRIDAY AS THE LOW WRAPS UP TO OUR EAST. TONIGHT...A FAIRLY TRANQUIL EVENING ACTUALLY GIVEN THE HUGE CYCLONE IN CLOSE PROXIMITY. SFC LOW WILL REMAIN QUASI-STATIONARY OVER SOUTHERN NEBRASKA. A FAIRLY SIGNIFICANT PORTION OF THE MID LEVEL JET WILL ACTUALLY ROTATE WESTWARD AROUND THE LOW OVER NEBRASKA TONIGHT. THIS WILL ALLOW THE LOW LEVEL RESPONSE TO SHIFT BACK SOUTHWARD INTO KANSAS BY FRIDAY MORNING. INCREASED KINEMATIC FORCING FOR ASCENT WEST OF THE LOW CENTER WILL ROTATE SOUTHWARD DOWN THE HIGH PLAINS EARLY FRIDAY MORNING. A COLD RAIN WILL THEN OVERSPREAD WESTERN KANSAS. WILL GO WITH 35 TO 45 POPS FOR MUCH OF THE CWA FOR THIS ON FRIDAY. THE MAIN PROBLEM THOUGH WILL BE WINDS IT APPEARS. ALL THE MAJOR MODELS SHOW H85/7 NORTH WINDS 50-60 KNOTS WITH IMPRESSIVE HEIGHT GRADIENT WEST OF THE LOW. COULD EASILY SEE SUSTAINED WINDS FOR SEVERAL HOURS IN THE 35 TO 45 MPH RANGE. GIVEN THIS...WILL HOIST A HIGH WIND WATCH FOR THE ENTIRE CWA FRIDAY. DURING THE DAY FRIDAY THE CYCLONE WILL CONTINUE TO UNDERGO A FILLING/WEAKENING STAGE AS IT SLOWLY MOVES SOUTHEAST EAST INTO THE OZARK REGION. UMSCHEID DAYS 3-7... SEE LITTLE REASON TO CHANGE THE 3-7 DAY FORECAST. CURRENT MODEL TRENDS SHOW THERE MAY BE A CHANCE FOR THUNDERSTORMS LATE MONDAY INTO TUESDAY AS AN UPPER WAVE MOVES THROUGH. CURRENT GRIDS INDICATE THIS WITH 20 POPS. AS THIS TIME FRAME APPROACHES...FEEL THE POPS MAY HAVE TO BE ADJUSTED UP SOMEWHAT...ESPECIALLY IN DDCS EASTERN CWA...BUT WILL LEAVE AS IS FOR NOW. MAXIMUM TEMPERATURES SHOULD WARM THROUGH MONDAY REACHING THE LOWER TO MID 80S...THEN MODERATE BACK INTO THE 70S TUE-WED...BEFORE STARTING BACK UP IN THE 8-10 DAY OUTLOOK. && .PRELIMINARY POINT TEMPS/POPS... DDC 74 40 53 34 / 20 20 40 10 GCK 70 39 49 32 / 10 30 50 0 EHA 68 38 50 33 / 10 20 20 0 LBL 70 39 53 34 / 10 20 30 0 HYS 73 40 49 32 / 30 30 40 20 P28 80 45 58 37 / 20 20 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR KSZ030-KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ061-KSZ062-KSZ063- KSZ064-KSZ065-KSZ066-KSZ074-KSZ075-KSZ076-KSZ077-KSZ078-KSZ079- KSZ080-KSZ081-KSZ084-KSZ085-KSZ086-KSZ087-KSZ088-KSZ089-KSZ090. && FN25/12
Hazardous weather outlook, Apr 5, 5:04 AM CDT, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 504 AM CDT WED APR 5 2006 KSZ030-043>045-061>064-074>080-084>089-061015- TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE- 504 AM CDT WED APR 5 2006 /404 AM MDT WED APR 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A DRYLINE WILL PUSH EAST ACROSS SOUTHWEST KANSAS TODAY. DRIER AIR TO THE WEST OF THIS LINE, COMBINED WITH HIGHS INTO THE MID 80S, WILL PUSH RELATIVE HUMIDITY VALUES DOWN TO AROUND 20 PERCENT THIS AFTERNOON. THE WARM, DRY CONDITIONS COUPLED WITH WINDS GUSTING TO 25 MPH AT TIMES WILL RESULT IN A VERY HIGH FIRE DANGER. OUTDOOR BURNING SHOULD BE AVOIDED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY AND WINDY CONDITIONS WILL RETURN TO THE AREA ON THURSDAY WHICH WILL BRING ANOTHER DAY OF VERY HIGH FIRE DANGER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KSZ031-046-065-066-081-090-061015- ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- 504 AM CDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY AND WINDY CONDITIONS WILL OCCUR ACROSS THE AREA ON THURSDAY WHICH WILL CAUSE VERY HIGH FIRE DANGER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:46 PM CDT | Wind Advisory | DDC | Barber, Comanche, Edwards, Kiowa, Pawnee, Pratt and 1 more | 6 hr |
Nearby
High Wind Watches in Kansas, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.